MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR; BULB EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR; BULB EVACUATOR
Catalog Number 0071200
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the suction device could not aspirate during use.
 
Event or Problem Description
It was reported that the suction device could not aspirate during use.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.Visual evaluation of the sample noted one used silicone bulb evacuator without original packaging.Visual inspection of the sample noted no obvious visible defects.A concomitant, in-house evacuator tubing was attached to port a of the evacuator.The other end of the tubing was placed in a reservoir of methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).The evacuator balloon was inflated by engaging the bulb at the top of the device and port b was closed off to create negative pressure.The evacuator suctioned 200 cc of methylene blue solution.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement for 100cc, 200cc, and 400cc silicone evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain directly to evacuator inlet port.4.200cc and 400cc silicone evacuators: when using 2 silicone drains with one evacuator, clip sealed inlet port and attach second drain.B.Drain placement for all other evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to y-connector or directly to evacuator inlet port.4.With two silicone drains, attach blue adaptors to drains and y-connector, and attach y-connector to inlet port.Note: for 1/8¿ (3.2 mm) round drain, y-connector or enclosed 1/8¿ (3.2 mm) drain adapter must be used to connect to evacuator.Caution: do not puncture or perforate drain.C.With silicone round double drain 1.See instructions with drain.D.Attaching to auxiliary suction 1.Connect suction tube to empty port using a stepped 5-in-1 connector.2.During auxiliary suction, evacuator will deflate and exudate will flow through evacuator into suction tube.E.To establish suction 1.Open empty port.2.Squeeze evacuator.3.Close empty port.Note: reflux of fluid to the patient is minimized during reactivation by an anti-reflux valve in inlet port.".

Brand Name
200CC CLOSED WOUND SUCTION SILICONE EVACUATOR
Common Device Name
BULB EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9309995
Report Number1018233-2019-07241
Device Sequence Number16634298
Product Code GCY
UDI-Device Identifier00801741049637
UDI-Public(01)00801741049637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number0071200
Device Lot NumberNGCZ3752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1